Suggest treatment for swelling on ankles and feet along with rashes

default
Posted on Mon, 15 Jun 2015 in General Health
Question: I have slight swelling in my ankles and feet on and off I will get red splotchy rashes around the ankles it would happen several times a year, seems that when I am in the sun it will happen. In the last several months the pigmentation has become darker like XXXXXXX type spots on the lower legs, ankles and tops of my feet, its a little shiny too. One night I went to bed and when I woke up I had a 2x2 inch area that it looked like some blood vessels broke under the skin, it vanished in a couple of days. No pain, no itching. I do take medications for a fib and Coumadin have taken them for a long time. Any ideas what it may be?
doctor
Answered by Dr. Shruti Rijhwani 8 hours later
Brief Answer:
It can be because of coumadin.

Detailed Answer:
Dear Madam,

Thank you for posting your query on HCM.

Well looking into your problem I would like to tell you that since you are taking coumadin so slight bleeding tendencies increased risk does exist which may result in small punctate haemorrhages which when heal give rise to dark pigmented spots . It is advisable to get regular PT/INR testing while on coumadin which your treating doctor must be doing as when it is out of range such bleeding tendencies appear .

Swelling in both ankles which is more on standing can be due to mild venous insufficiency which is quite common in females of your age . I think you should talk to your treating doctor regarding this and get INR done to see if its above range .

Take care.

Dr. Shruti
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shruti Rijhwani

Rheumatologist

Practicing since :2008

Answered : 2366 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Venous insufficiency

doctor1 MD

My son is 25 years old and is a smoker. He has had now two episodes that his feet swell and it appears he has also fluid retention on his feet and...

doctor1 MD

My blood vessels are very small in caliber size - one M.D. over 30 years ago stated it may have to be related to my use of 0ne year daily use of...

doctor1 MD

Hi. I went on a cruise from Nov 27 to Dec 2 to Lebadee Haiti and Falmouth Jamaica. Since I got back I haven’t been feeling well. I have aches all...

doctor1 MD

Hello. About two months ago I began having swelling in my feet and ankles, but mostly in my left foot/ankle. No pain, no discoloration, can...

doctor1 MD

I have venous insufficiency in the left leg, I have had the RF about 10 years ago, and recently had the greater Staphenous vein removed. I have...

doctor1 MD

Hello Doctor, I m 63 old woman trying to lose weight ht:5 0.75 223 lbs I have several health issues: CAD of LAD @ 35 percent in 11/2009-no stents...

Get personalised answers from verified doctor in minutes across 80+ specialties

161 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2